Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 15, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 6, 2001, 12:06 PM CDT for Edmunds County, South Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2001, 12:06 PM CDT (17:06 UTC)
- Expired
- Jun 6, 2001, 1:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Edmunds County, SD
The radar
The Aberdeen radar (KABR), 63 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 061706 SVRABR SDC045-061800- /NEW.KABR.SV.W.0044.061706-061800/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1206 PM CDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDMUNDS COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 100 PM CDT * AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES WEST OF LOYALTON...OR ABOUT 22 MILES SOUTHEAST OF SELBY...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOYALTON AROUND 1235 PM CDT PAMBROOK COLONY...IPSWICH AROUND 1255 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4543 9968 4525 9968 4525 9890 4544 9889 PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:30 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 6, 10:30 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 1030 AM CDT WED JUN 6 2001 QUICK LOOK AT 12Z ETA REVEALED IT APPEARED TO HAVE FAIR HANDLE ON SITUATION. WIDESPREAD ELEVATED RAIN/TSRA CONTINUES OVER NORTHERN TIER OF COUNTIES. MORE SCATTERED ACTIVITY POPPING UP OVER CENTRAL PORTIONS OF STATE AS JET MAX/SW INTRUDE INTO THE AREA. BNDRY LAYER INSTABILITY STILL VERY MEAGER BUT DECENT SHEAR PROFILE HELPING THINGS OUT. BEST CHC OF SVR FOR MY CWA SHOULD BE FROM KPIR EAST TO KATY AS SFC LOW MOVES EAST ACROSS SOUTHERN SD. UPDATES ALREADY ISSUED. .ABR...NONE. TDK
In the hours before
Local storm report, Jun 6, 11:58 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
1158 AM CDT WED JUN 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM LOWRY SD 1.00 INCH HAIL
06/06/01 WALWORTH REPORTED BY LAW
ENFORCEMENTThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:29 AM CDT | Severe Thunderstorm Warning | ABR | Dewey | 31 min |
| Jun 6, 10:06 AM CDT | Severe Thunderstorm Warning | ABR | Dewey, Walworth | 24 min |
| Jun 6, 11:24 AM CDT | Severe Thunderstorm Warning | ABR | Potter, Walworth | 51 min |
| Jun 6, 3:39 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 66 min |
| Jun 6, 5:41 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 49 min |
| Jun 6, 6:28 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 62 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.